Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 73, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 5, 1997, 4:10 AM CST for Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 1997, 4:10 AM CST (10:10 UTC)
- Expired
- Nov 5, 1997, 7:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 051009
FFWOKC
OKC127-051300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CST WED NOV 05 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 700 AM CST FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ANTLERS...CLOUDY...FINLEY...MOYERS...RATTAN AND SNOW
AT 410 AM CST RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN
CONTINUING ACROSS MUCH OF SOUTHERN PUSHMATAHA COUNTY. RADAR RAINFALL
ESTIMATES INDICATE RAINFALL RATES AROUND 2 INCHES PER HOUR IN THE AREA
WEST OF KOSOMA... WITH WIDESPREAD STORM TOTALS OF 2 TO 3 INCHES PER HOUR
FROM THE TURNPIKE NORTHWEST OF ANTLERS SOUTHEAST TO NEAR OLETA. MORE
THUNDERSTORMS WITH HEAVY RAIN WERE DEVELOPING ACROSS SOUTHERN ATOKA
COUNTY AND MOVING EAST TOWARD THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...
RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING
THREATENING RAINS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN
A SMALL ONE...ON FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE
FLOWING ACROSS ROADS.
LAT...LON 3419 9517 3419 9578 3440 9576 3441 9507What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 4:10 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 5, 4:10 AM CST, 0 minutes before
FPUS3 KOKC 051013 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 410 AM CST WED NOV 5 1997 THE ONLY SIGNIFICANT WEATHER IS IN THE VERY SHORT TERM. STRONG THUNDERSTORMS OVER SOUTHEAST OKLAHOMA SHOULD BE OUT OF THE AREA BY LATE MORNING...BUT A FEW SCATTERED SHOWERS AND THUNDERSTORMS MAY OCCUR BEHIND THE MAIN CLUSTER. THE TRAILING SHOWERS APPEAR TO BE ASSOCIATED WITH THE SURFACE COLD FRONT THAT IS MOVING THROUGH THE AREA THIS MORNING. ISOLATED SHOWERS ARE ALSO POSSIBLE IN THE TEXAS ZONES EARLY THIS MORNING...BUT WILL PROBABLY NOT MENTION THEM IN THE ZFP. THERE IS SOME CONCERN THAT WRAPAROUND CLOUDS MAY MAKE IT INTO NORTH CENTRAL AND SOUTHEAST OKLAHOMA TONIGHT AND TOMORROW. AFTER CONSULTING GRID TO GRAPH DATA HAVE OPTED TO TRY MOSTLY CLEAR...WHICH SEEMS THE MOST LIKELY OUTCOME. FWC TEMPERATURES LOOK GOOD WITH ONLY MINOR MODIFICATIONS. NO CHANGE TO THE EXTENDED FORECAST. FCSTID = 23 OKC 60 38 60 36 / 0 0 0 0 HBR 64 36 62 36 / 0 0 0 0 SPS 66 39 64 38 / 10 0 0 0 GAG 62 32 60 33 / 0 0 0 0 PNC 60 38 63 36 / 0 0 0 0 DUA 63 40 63 36 / 20 0 0 0 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:42 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal | 33 min |
| Nov 5, 2:09 AM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 36 min |
| Nov 5, 2:13 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Nov 5, 3:45 AM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 45 min |
| Nov 5, 4:22 AM CST | Severe Thunderstorm Warning | OUN | Choctaw | 23 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.